Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 444, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 25, 2011, 5:21 PM CDT for Custer County, Washita County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2011, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 25, 2011, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Custer County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 123 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:14 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 25, 3:14 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 314 PM CDT MON JUL 25 2011 .DISCUSSION... THE MAIN CHANGES THIS TIME AROUND CONCERN THE POSITION OF CONVECTION...AND THE EXTENSION OF THE HEAT ADVISORY. THE SHOWERS/THUNDERSTORMS THAT FORMED EARLIER THIS AFTERNOON ALONG I-40 IN THE TEXAS PANHANDLE HAVE SPREAD EAST INTO THE WESTERN HALF OF OKLAHOMA...STILL CONCENTRATED MAINLY ALONG I-40. NEWER CONVECTION NEAR LAWTON AND WICHITA FALLS CONFIRMS THE MODEL- INDICATED REGIONAL MINIMUM OF CONVECTIVE INHIBITION IN THAT AREA...AND OUR RAIN CHANCES THIS AFTERNOON/EVENING ARE THEREFORE HIGHEST IN THE SOUTHWESTERN QUADRANT OF OUR FORECAST AREA. AS THE CONTRIBUTION FROM THE SUN DECREASES LATE THIS AFTERNOON AND EVENING...CONVECTION SHOULD BEGIN TO LIKEWISE DECREASE...FINALLY ENDING LATE THIS EVENING. BY TOMORROW...ONLY ISOLATED CONVECTION IS EXPECTED AS THE UPPER RIDGE RE-ANCHORS ITSELF OVERHEAD. AS A RESULT OF THE POSITION OF THE UPPER RIDGE...WE HAVE ELECTED TO EXTEND THE HEAT ADVISORY THROUGH THURSDAY. SINCE MODELS SHOW A FRONT MOVING INTO OKLAHOMA ON THURSDAY...THERE IS SOME QUESTION FOR FRIDAY WHETHER OR NOT A HEAT ADVISORY WILL BE JUSTIFIED THEN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 79 104 78 104 / 30 10 10 0 HOBART OK 79 105 79 105 / 30 10 10 0 WICHITA FALLS TX 81 107 82 108 / 30 10 10 0 GAGE OK 78 105 77 104 / 30 10 10 0 PONCA CITY OK 79 105 83 107 / 20 10 0 0 DURANT OK 82 104 79 105 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR TXZ083>090. && 32/23
Hazardous weather outlook, Jul 25, 4:20 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT MON JUL 25 2011
OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
420 PM CDT MON JUL 25 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL CONTINUE... THROUGH THE EARLY EVENING
HOURS...MAINLY ACROSS PORTIONS OF CENTRAL AND WESTERN OKLAHOMA. AN
ISOLATED STORM OR TWO COULD PRODUCE BRIEF STRONG TO SEVERE DOWNBURST
WINDS.
DISCUSSION...
THUNDERSTORMS DEVELOPED DURING THE AFTERNOON ACROSS PARTS OF CENTRAL
AND WESTERN OKLAHOMA IN THE VICINITY OF OUTFLOW BOUNDARIES LEFT FROM
STORMS OVERNIGHT AND EARLY THIS MORNING. AHEAD OF THESE
BOUNDARIES...TEMPERATURES HAVE ONCE AGAIN BECOME QUITE HOT OVER
PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WITH
TEMPERATURES WELL ABOVE THE CENTURY MARK. WITH THIS
ENVIRONMENT...THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE
STRONG TO DAMAGING DOWNBURST WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
THE POSSIBILITY OF HEAT ILLNESS CONTINUES. A HEAT ADVISORY REMAINS
IN EFFECT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ANOTHER WEAK SURFACE FRONT MAY APPROACH NORTHERN OKLAHOMA BY LATE IN
THE WEEK WITH A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN
OKLAHOMA.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL PERSIST. A HEAT ADVISORY REMAINS IN EFFECT
THROUGH TUESDAY. WILDFIRE POTENTIAL WILL ALSO REMAIN HIGH.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.
CJS/IIIn the hours before
Special weather statement, Jul 25, 3:53 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT MON JUL 25 2011
OKZ014-016-021-022-252115-
CUSTER OK-ROGER MILLS OK-WASHITA OK-BECKHAM OK-
353 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...ROGER
MILLS AND WASHITA COUNTIES.
AT 349 PM CDT... SCATTERED STRONG THUNDERSTORMS OCCURRING OVER MUCH
OF WEST CENTRAL OKLAHOMA WERE MOVING EAST AT 10 MPH. THE STRONGEST
STORMS WERE LOCATED JUST SOUTH OF CHEYENNE AND EAST OF THE FOSS
RESERVOIR. DUE TO THE VERY HOT TEMPERATURES IN THE AREA... STRONG
WINDS OF 50 MPH WILL BE POSSIBLE. INTERSTATE 40 IN WESTERN OKLAHOMA
WILL BE AFFECTED AT TIMES BY THESE STORMS.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
LAT...LON 3575 9995 3580 9866 3511 9864 3512 9978
3510 9978 3510 9998Special weather statement, Jul 25, 4:02 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT MON JUL 25 2011
OKZ023-252115-
CADDO OK-
402 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN CADDO COUNTY.
AT 402 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
ANADARKO...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3526 9828 3528 9809 3499 9809 3498 9810
3502 9832
CJSSpecial weather statement, Jul 25, 4:34 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT MON JUL 25 2011
OKZ022-252200-
WASHITA OK-
434 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY.
AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF CORN...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 55 MPH...
OTHER STORMS LOCATED OVER THE REMAINDER OF THE COUNTY COULD PRODUCE
BRIEF WIND GUSTS TO NEAR 40 MPH.
LAT...LON 3546 9889 3547 9880 3546 9873 3546 9872
3534 9875 3536 9891
CJSLocal storm report, Jul 25, 4:39 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 2 NW VERDEN 35.10N 98.11W
07/25/2011 E60 MPH CADDO OK PUBLIC
TIME ESTIMATED VIA RADAR.
&&
BAINSpecial weather statement, Jul 25, 4:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT MON JUL 25 2011
OKZ035-252200-
KIOWA OK-
447 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN KIOWA COUNTY.
AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOBART...
MOVING EAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3512 9907 3512 9906 3511 9890 3494 9890
3494 9921 3511 9921
CJSSpecial weather statement, Jul 25, 5:08 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 508 PM CDT MON JUL 25 2011 OKZ016-022-252230- CUSTER OK-WASHITA OK- 508 PM CDT MON JUL 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES. AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BESSIE. OTHER STRONG STORMS WERE LOCATED JUST SOUTHWEST OF WEATHERFORD. THE STORMS WERE MOVING EAST NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... LAT...LON 3553 9865 3530 9863 3531 9904 3550 9905 CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:08 PM CDT | Special Weather Statement | OUN | Kay, Noble | 37 min |
| Jul 24, 7:11 PM CDT | Special Weather Statement | OUN | Payne | 34 min |
| Jul 24, 7:18 PM CDT | Special Weather Statement | OUN | Garvin | 27 min |
| Jul 24, 7:28 PM CDT | Special Weather Statement | OUN | Coal | 47 min |
| Jul 24, 8:22 PM CDT | Special Weather Statement | OUN | Payne | 38 min |
| Jul 24, 8:25 PM CDT | Special Weather Statement | OUN | Hughes, Seminole | 35 min |
| Jul 24, 8:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Jul 24, 11:21 PM CDT | Special Weather Statement | OUN | Lincoln | 39 min |
| Jul 25, 2:42 PM CDT | Special Weather Statement | OUN | Beckham | 18 min |
| Jul 25, 3:14 PM CDT | Special Weather Statement | OUN | Beckham, Custer | 16 min |
| Jul 25, 3:53 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Roger Mills, Washita | 22 min |
| Jul 25, 4:02 PM CDT | Special Weather Statement | OUN | Caddo | 13 min |
| Jul 25, 4:17 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 58 min |
| Jul 25, 4:19 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 56 min |
| Jul 25, 4:34 PM CDT | Special Weather Statement | OUN | Washita | 26 min |
| Jul 25, 4:47 PM CDT | Special Weather Statement | OUN | Kiowa | 13 min |
| Jul 25, 5:08 PM CDT | Special Weather Statement | OUN | Washita | 22 min |
| Jul 25, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 66 min |
| Jul 25, 6:18 PM CDT | Special Weather Statement | OUN | Grady | 12 min |
| Jul 25, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.